# SDR EKGA20171201001

- Difficulty date: November 3, 2017
- Submitted: December 1, 2017
- Operation: Air carrier
- Aircraft: N420AZ
- Make and model: Honda HA-420
- Aircraft serial: 42000015
- Aircraft time: 350 hours, 378 cycles
- System (JASC): 5512 · Horizontal Stabilizer, Plate/Skin
- Part: Skin
- Condition: Dented
- Location: Horizontal Stab
- Part time: 350 hours, 378 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE POST FLIGHT INSPECTION SEVERAL DENTS WERE NOTED ON THE HORIZONTAL STABILIZER LEADING EDGES. FURTHER INSPECTION OF THE AIRCRAFT SHOW NO OTHER DAMAGE TO ANY OTHER SURFACES. THE HORIZONTAL STABILIZER DAMAGE APPEARS SIMILAR TO WHAT YOU WOULD SEE FOR HAIL DAMAGE EXCEPT IT DOES NOT COVER THE ENTIRE SPAN OF THE LEADING EDGE. THE LEADING EDGE DAMAGE WAS MAPPED AND SENT TO HONDA AIRCRAFT CO. FOR EVALUATION. IT WAS DETERMINED THAT DAMAGE WAS OUT OF LIMITS AND REQUIRED REPLACEMENT. THE LEADING EDGES WERE REPLACED WITH NEW. OPERATOR REPORT SHOWS THE AIRCRAFT ENCOUNTERED "LIGHT ICING" CONDITIONS ON THE PREVIOUS FLIGHT DURING CLIMB FOR ABOUT 5-10 MINUTES. WITH DAMAGE ONLY ON FRAGMENTED AREAS OF THE HORIZONTAL STABILIZER AND NOT OTHER SURFACES, IT IS SUSPECT THAT ICE LIBERATING FROM OTHER SURFACES IMPACTED THE TAIL DURING CLIMB.
